Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 79, NWS Louisville, KY

December 26, 2015Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 26, 2015, 8:15 AM EST for Bourbon County, Kentucky. It took effect at Dec 26, 2015, 4:42 PM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 8:15 AM EST (13:15 UTC)
In effect from
Dec 26, 2015, 4:42 PM EST
Expired
Dec 27, 2015, 8:15 AM EST
In force
16 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 17.59 ft at Dec 26, 2015, 3:00 AM EST.

actionminormoderate152012/2612/2712/28
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS43 KLMK 261315
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
815 AM EST SAT DEC 26 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Stoner Creek at Paris

affecting the following counties in Kentucky...Bourbon.

.Heavy rains over last week, along with additional rains over the next
few days, will take the creek above flood stage later today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-270515-
/O.NEW.KLMK.FL.W.0079.151226T2142Z-000000T0000Z/
/PRSK2.1.ER.151226T2142Z.151227T1300Z.000000T0000Z.NO/
815 AM EST SAT DEC 26 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Stoner Creek at Paris.
* from this afternoon until further notice.
* At  7:15 AM Saturday the stage was 17.4 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 18.6 feet by Sunday morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.
* Flood History...This crest compares to a previous crest of 18.6  
  feet on Jan 14 2013.

&&

LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
      3816 8425 3804 8413             

$$

MRC
1 follow-up statement
160 
WGUS83 KLMK 261953
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
253 PM EST SAT DEC 26 2015

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris
 
affecting the following counties in Kentucky...Bourbon.

KYC017-262023-
/O.CAN.KLMK.FL.W.0079.000000T0000Z-151226T1953Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
253 PM EST SAT DEC 26 2015

The flood warning is cancelled for
  the Stoner Creek at Paris.
* At  2:15 PM Saturday the stage was 16.6 feet. 
* Flood stage is 18.0 feet.
* Forecast...The river will fall this evening, and begin to 
  rise overnight. The river will crest below flood stage with 
  a value of 17.9 feet Sunday evening. 


&&

LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
      3816 8425 3804 8413             

$$

MRC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:14 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 26, 6:14 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
614 AM EST SAT DEC 26 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Sunday)...
Issued 310 AM EST Sat Dec 26 2015

In the near term, stationary frontal boundary was located just south
of the forecast area this morning.  Lots of low clouds, areas of
drizzle and patchy fog will be the main weather features of the
region this morning.  Temperatures ranged from the upper 40s across
the north to the middle 50s across the far south.  Not really
expecting much change in temperatures for the remainder of the
night.

For today, the multi-model consensus is in agreement with the
stationary front to the south lifting northward as a warm front.  As
the front works northward, we'll have a mid-level disturbance move
northeast through the region.  Much of the high resolution models,
including our tuned ARW-WRF suggest that we'll see scattered
convection develop to our south along the front and then lift
northward through the day.  Much of the guidance agrees that the
northward surge of the front could be quite dramatic with a
noticeable increase in temperatures over a relative short time span
(1-2 hours).  Initially temperatures will start off the upper 40s to
the mid 50s, but will likely surge on the heels of the front. Current
thinking is that we'll see temperatures reaching the mid-upper 60s
by late afternoon/evening across southern Indiana with lower 70s
across much of Kentucky.  The warmest temperatures will be found
across our southern KY counties.  If highs warm as much as forecast,
we're looking at breaking daily high maximum temperatures at most
sites this afternoon.  Convective coverage will generally be
scattered at best.  However, since most locations will likely see at
least a hundredth of an inch, PoPs in the forecast will run likely
to categorical.  Storm strength looks to be marginal at best,
given low instability and poor lapse rates.  However, model
proximity soundings do show elevated CAPE, therefore some isolated
thunderstorms will be possible. QPF amounts vary from model to mode.
 Current QPF for this afternoon looks to be around 1/2 of an inch.
QPF amounts may be low in the model since they are pushing the warm
front northward quickly resulting in a low residence time of
convection over any particular location.  Nonetheless, a quick half
inch in some areas may result in quick rises on area streams/creeks
and poor drainage areas.

For tonight and Sunday, surface warm front looks to continue to push
northward into central Indiana perhaps as far north as the I-70
corridor. With the front that far north, much of our region looks to
be mostly dry for the tonight.  With us clearly in the warm sector,
lows tonight will be very mild with readings only dropping off into
the lower-middle 60s.  On Sunday, the warm front will push back
slowly southward as a cold front.  Rain chances will be generally
small during the first half of the day, but are expected to
dramatically increase during the afternoon/eve hours.  Highs Sunday
look to warm into the lower-mid 60s in the north with lower 70s
across much of Kentucky which will likely lead to record highs once
again.

.LONG TERM (Sunday night through Friday)...
Issued at 332 AM EST Sat Dec 26 2015

...Active Weather Pattern To Persist Through The Week...
...More Seasonal Temperatures Expected As We Roll Into 2016...

By Sunday night, surface cold front will be pushing back southward
through the region.  A widespread band of showers and thunderstorms
will likely accompany the front as it drops back into the region.  A
large temperature gradient will likely develop across the region
with a 30 degree temperature spread from north to south not being
out of the question by Sunday night.  The front will likely stall
out across the southern part of the CWA by Monday morning with lows
ranging from the lower 40s in the north to around 60 in the far
south.

By Monday, a large low pressure system will move from the southern
Plains into the Great Lakes states.  As this occurs, the cold front
across the south will lift back again as a warm front and place us
in the warm sector once again.  As this warm front lift northward
once again, we'll see the pressure gradient increase resulting in
gusty winds developing across the region.  An arcing cold front look
likely to surge through the region Monday afternoon and evening
bringing another round of strong to possibly severe storms to the
region.  Highs Monday will top out in the mid-upper 50s in the north
with lower-middle 60s across the south.  Colder air will begin to
wrap into the region by Monday night with lows dropping into the
lower 40s in the west with mid-upper 40s in the far east.

QPF amounts though this period will generally be in the 1.5-2 inch
range.  The models have continued to trend the highest QPF axis a
little further northwestward in this set of runs.  In general, our
QPF is similar to WPC QPF with 1.5-2 inches total QPF across our
southeastern sections and about 2-4 inches in areas along and north
of the Ohio River.  Will highlight these amounts in the ongoing ESF
product, but depending on QPF this weekend, we may need to look at
flood watches for portions of the region for later this weekend and
into early next week.

By Tuesday, we'll be in the wake of the large weather system pulling
off to our north.  Recent model trends look a bit drier here for
Tuesday.  However, the break in the weather will be short-lived as
another weather system quickly develops and moves just to the
southeast of our region for Wednesday and Wednesday night.  Thermal
profiles are still warm here for just a round of cold rain.  Lows
Tuesday night look to cool into the mid-upper 30s in the NW with
upper 30s/lower 40s in the SE.  Highs Wednesday look to range from
the upper 40s tot he lower 50s.  Lows Wednesday night look to cool
back to the lower-mid 30s.

As we close out 2016, we will see the pattern reverting back to more
of a "seasonal" cold pattern.  Mainly dry conditions look likely on
Thursday and into New Years Eve.  Highs Thursday look to warm into
the upper 30s in the north with lower-mid 40s across the central and
southern sections.  For those heading out on New Years Eve, it will
be cold with temperatures mainly in the upper 20s to the lower 30s.
Dry conditions look likely as we head into New Years Day with highs
mainly in the mid-upper 30s.

&&

.AVIATION (12Z TAF Update)...
Updated at 612 AM EST Sat Dec 26 2015

Warm front now making its northward push and will pass BWG between
12-13z and likely SDF/LEX around 18z. Before that, plan on poor
conditions with drizzle, IFR to LIFR ceilings and reduced
visibilities in light fog. A band of showers with embedded
thunderstorms will also precede the warm front passage which could
bring brief periods of IFR visibility and heavy rain.

Once the front passes, plan on ceilings to improve to MVFR or
perhaps for brief periods VFR (especially at BWG) and winds to
become southerly. There will be scattered to widespread showers and
maybe a t-storm through early afternoon, until the front is well
into Indiana.

Guidance is trying to tank visibilities and ceilings again tonight
down to IFR or worse. Not sold on this idea with the area being well
within the warm sector with a steady south wind. As such, kept
ceilings MVFR.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........MJ
Long Term.........MJ
Aviation..........ZT
Hazardous weather outlook, Dec 26, 3:45 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SAT DEC 26 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270845-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
345 AM EST SAT DEC 26 2015 /245 AM CST SAT DEC 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONT WILL SURGE NORTHWARD THROUGH THE OUTLOOK AREA TODAY.
AHEAD OF THE WARM FRONT...AREAS OF FOG WILL BE POSSIBLE THIS
MORNING AND MAY BE LOCALLY DENSE. IN ADDITION...SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP AND MOVE NORTHWARD IN ADVANCE OF THIS
WARM FRONT. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY
RAINFALL...LIGHTNING AND PERHAPS SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF HEAVY RAINFALL ARE LIKELY TO CONTINUE THROUGH EARLY
NEXT WEEK AS THE WEATHER PATTERN CONTINUES TO BE VERY ACTIVE. 2 TO
LOCALLY 4 INCHES OF RAIN COULD FALL THROUGH EARLY TUESDAY. THIS
MAY POSE FLOODING PROBLEMS...INCLUDING RIVERS AND FLASH FLOODING.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT WITH
THESE STORMS WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY.

MJ

In the hours before

Special weather statement, Dec 26, 7:23 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 AM CST SAT DEC 26 2015

KYZ073-074-261300-
BARREN-ALLEN-
623 AM CST SAT DEC 26 2015

...A STRONG THUNDERSTORM WILL AFFECT BARREN AND NORTHEASTERN ALLEN
COUNTIES...

AT 622 AM CST...A STRONG THUNDERSTORM WAS 10 MILES NORTH OF
SCOTTSVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLASGOW...SCOTTSVILLE...CEDAR SPRINGS...RAILTON...KINO...DRY FORK...
GAINESVILLE...HAYWOOD...MERRY OAKS...NOBOB...BRISTLETOWN...BECKTON...
ETOILE...AUSTIN...FINNEY...PETER CREEK...COOKTOWN...CORAL HILL...OIL
CITY AND PRITCHARDSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3675 8624 3703 8612 3711 8577 3684 8576
TIME...MOT...LOC 1222Z 257DEG 29KT 3690 8613

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:23 AM ESTSpecial Weather StatementLMKBarren37 min
Dec 26, 10:22 AM ESTRiver Flood AdvisoryLMKHart36 hr

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.